Nevada, 2013

Hail in Nevada, July 5, 2013

July 5, 2013 · NWS VEF · 1 event in 1 county or zone

Monsoon moisture continued to fuel isolated thunderstorms over the Mojave Desert.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS VEF wrote it up.

Monsoon moisture continued to fuel isolated thunderstorms over the Mojave Desert.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Jul 5, 1:15 PM PST, 1 hour 10 minutes earlier.

Area forecast discussion, Jul 5, 1:15 PM PST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
215 PM PDT FRI JUL 5 2013

.SYNOPSIS...ISOLATED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS
WILL REMAIN POSSIBLE THROUGH MONDAY BEFORE DRIER CONDITIONS ARRIVE
EARLY NEXT WEEK. GUSTY WINDS AND LIGHTNING WILL BE THE MAIN THREATS
WITH STORMS THAT FORM OVER THE NEXT FEW DAYS. INCREASED SOUTHWEST
WINDS ARE EXPECTED THIS THROUGH THIS EVENING ACROSS THE REGION BUT
WILL DECREASE THIS WEEKEND. TEMPERATURES WILL BE COOLER THAN
OBSERVED OVER THE PAST WEEK...BUT REMAIN ABOVE NORMAL.
&&

.SHORT TERM...THE HIGH PRESSURE SYSTEM THAT BROUGHT THE HEAT WAVE TO
THE REGION OVER THE PAST WEEK HAS PUSHED SOUTHEAST INTO ARIZONA AS A
TROUGH OF LOW PRESSURE PUSHES INTO THE PACIFIC NORTHWEST. THIS
TROUGH WILL CONTINUE TO INCREASE WINDS ACROSS THE AREA THIS
AFTERNOON AND EVENING. THE STRONGEST WINDS ARE EXPECTED OVER THE
SPRING MOUNTAINS AND MAY IMPACT THE CARPENTER 1 FIRE ON MT
CHARLESTON. PLEASE SEE THE RED FLAG WARNING AND SUPPLEMENTAL SPECIAL
WEATHER STATEMENTS FOR ADDITIONAL INFORMATION. SHOWERS AND
THUNDERSTORMS HAVE FORMED ACROSS LINCOLN AND NORTHERN MOHAVE
COUNTY THIS AFTERNOON. A WEAK CONVERGENCE ZONE HAS SET UP OVER THE
LAS VEGAS VALLEY AND HAS TRIGGERED SOME WEAK SHOWER ACTIVITY. THE
MAIN THREATS WITH THESE STORMS WILL BE GUSTY WINDS...LIGHTNING...AND
BRIEF HEAVY RAIN. STORMS ARE MOVING AT ROUGHLY 20 MPH...THUS
FLOODING CONCERNS ONLY EXIST IN AREAS WHERE STORMS MAY TRAIN.
SIMILAR CONDITIONS ARE ON TAP FOR SATURDAY...AND ONLY MINOR CHANGES
WERE MADE TO THE INHERITED FORECAST. I DID EXTEND THE SMOKE IN THE
GRIDS THROUGH SATURDAY AFTERNOON BASED ON PROJECTED WINDS AND BUMPED
UP SKY COVER OVER THE REGION THROUGH THE PERIOD BASED ON THE LATEST
NAM GUIDANCE.

.LONG TERM...SUNDAY THROUGH FRIDAY...HIGH PRESSURE WILL BE CENTERED
OVER NEW MEXICO ON SUNDAY THROUGH WEDNESDAY AS A TROUGH AFFECTS MOST
OF THE REGION. THE POSITION OF THE HIGH IS EXPECTED TO KEEP MOISTURE
SOUTH OF THE AREA AND ALLOW FOR A CONTINUATION OF A DRY SOUTHWEST
FLOW. THIS WILL ALSO BRING SOME WARMER TEMPERATURES BACK INTO THE
AREA...BUT TEMPERATURES ARE ONLY EXPECTED TO BE AROUND 3-5 DEGREES
ABOVE NORMAL AND WELL BELOW ANY HEAT WARNING CRITERIA. BY THURSDAY
AND FRIDAY THE MODELS INDICATE THAT THE HIGH WILL START TO POSITION
ITSELF CLOSER TO THE 4-CORNERS REGION ALLOWING FOR A POTENTIAL
MOISTURE PUSH NORTHWARD. THE ECMWF AND TO SOME EXTENT THE GFS ARE
SHOWING A WEAK EASTERLY WAVE PUSHING INTO THE GREAT BASIN AND MOJAVE
DESERT LATE IN THE WEEK WHICH COULD ALSO ENHANCE THUNDERSTORM
CHANCES. EVEN IF THIS FEATURE DOES NOT PAN OUT IT DOES LOOK LIKE
LATE NEXT WEEK INTO THE WEEKEND COULD SEE A RAMP UP IN MONSOONAL
MOISTURE AND IN TURN BRING AN INCREASING CHANCE OF AFTERNOON AND
EVENING THUNDERSTORMS. DID INCREASE POPS OVER MAINLY MOHAVE COUNTY
THURSDAY AND FRIDAY WITH SOME HIGHER POPS FOR THE HIGHER ELEVATIONS
OF SOUTHERN NEVADA. TEMPERATURES MAY ALSO BE HELD DOWN A FEW DEGREES
DUE TO THE ADDITIONAL CLOUD COVER...BUT STILL KEEPING READINGS CLOSE
TO NORMAL.
&&

.FIRE WEATHER...RED FLAG WARNING IS IN EFFECT FOR NV ZONE 464 FROM
1PM TO 8PM TODAY FOR LOW RH AND INCREASED SOUTHWEST WINDS. GUSTS
STILL LOOK TO BE AROUND 40 MPH ON AVERAGE DURING THE DAY OVER THE
SPRING MOUNTAINS. LOCAL HI RES MODELS INDICATE THESE WINDS
CONTINUING THROUGH FRIDAY NIGHT...SWITCHING TO DOWNSLOPE WINDS ALONG
THE NORTHEASTERN SLOPES AFTER 800 PM...WITH GUSTS AS HIGH AS 45MPH.
MAX RHS LOOK TO BE IN THE MID 30S THOUGH FRIDAY NIGHT.
ELSEWHERE....HOT AND DRY CONDITIONS...INCREASED SOUTHWEST WINDS
BELOW RED FLAG CRITERIA...AND ISOLATED TO SCATTERED THUNDERSTORMS
ARE EXPECTED AGAIN INTO THIS EVENING...WITH THE BEST CHANCES OVER
LINCOLN AND MOHAVE COUNTIES. GUSTY WINDS...LIGHTNING...AND BRIEF
HEAVY RAIN WILL BE THE PRIMARY THREATS WITH ANY STORMS.
&&

.AVIATION...FOR MCCARRAN...PRESISTENT SOUTHEASTERLY WINDS HAVE
CONTINUED IN THE LAS VEGAS VALLEY. THESE SHOULD GIVE WAY TO
SOUTHWEST WINDS BETWEEN 21Z AND 23Z THIS AFTERNOON. SUSTAINED
SPEEDS OF 15 KTS AND GUSTS TO AROUND 25 KTS ARE EXPECTED THIS
AFTERNOON AND EVENING. SIMILAR CONDITIONS ARE EXPECTED
SATURDAY...WITH SLIGHTLY WEAKER WINDS. ISOLATED SHOWERS OR
THUNDERSTORMS WILL REMAIN A POSSIBILITY IN THE MOUNTAINS SURROUNDING
THE VALLEY EACH AFTERNOON/EVENING THROUGH SUNDAY. OUTFLOW WINDS
MOVING ACROSS THE VALLEY WILL BE THE MAIN IMPACT FROM THESE STORMS.
POSSIBLE SMOKE LAYERS OVER THE KLAS VALLEY DUE TO THE FIRE IN IN THE
SPRING MOUNTAINS.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE
EXPECTED THROUGH THIS EVENING...WITH THE BEST CHANCES ACROSS LINCOLN
AND MOHAVE COUNTIES. GUSTY WINDS TO 50 MPH...LIGHTNING...AND BRIEF
HEAVY RAIN WILL BE THE MAIN THREAT FROM THESE STORMS. CIGS ARE EXPECTED
TO REMAIN MOSTLY ABOVE 14K FEET...HOWEVER LOWER CIGS WILL BE
POSSIBLE AROUND SHOWER/THUNDERSTORM ACTIVITY. STRONGER SOUTHWEST
WINDS ARE EXPECTED WITH SUSTAINED SPEEDS OF 15-20 KTS AND GUSTS OF
25-30 KTS EXPECTED THROUGH THIS EVENING. SOUTHWEST WINDS ARE ALSO
EXPECTED SATURDAY...BUT SHOULD BE 5-10 KTS WEAKER. ISOLATED SHOWERS
OR THUNDERSTORMS WILL REMAIN A POSSIBILITY EACH AFTERNOON/EVENING
THROUGH SUNDAY. &&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...RED FLAG WARNING UNTIL 8 PM PDT THIS EVENING FOR NVZ464.
AZ...NONE.
CA...NONE.
&&

WOLCOTT/GORELOW

FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE:

HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
Hazardous weather outlook, Jul 5, 4:39 AM PST, 9 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
539 AM PDT FRI JUL 5 2013

AZZ001>003-036-CAZ524-526-527-NVZ015-016-018-020>022-060800-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN MOJAVE DESERT-
CADIZ BASIN-SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
LINCOLN COUNTY-NORTHEAST CLARK COUNTY-SHEEP RANGE-
LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY-
539 AM PDT FRI JUL 5 2013 /539 AM MST FRI JUL 5 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED.
THE MAIN CONCERN WITH THESE STORMS WILL BE STRONG GUSTY WINDS AND LIGHTNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE
SATURDAY THROUGH MONDAY...BEFORE DRYING IS SEEN FROM THE WEST ON
TUESDAY WHICH IS EXPECTED TO CONTINUE INTO THURSDAY. TEMPERATURES
WILL BE ABOVE NORMAL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY. HOWEVER...SPOTTERS ARE
ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO
STANDARD OPERATING PROCEDURES.

NVZ019-060800-
SPRING MOUNTAINS-
539 AM PDT FRI JUL 5 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
NEVADA.

.DAY ONE...TODAY AND TONIGHT

LOCAL GUSTY WINDS ARE EXPECTED TO DEVELOP BY THIS AFTERNOON. THESE
WINDS IN COMBINATION WITH VERY DRY CONDITIONS WILL CREATE THE
POTENTIAL FOR EXTREME FIRE BEHAVIOR AND A RED FLAG WARNING IS IN
EFFECT FOR THIS AFTERNOON THROUGH EARLY THIS EVENING. IN ADDITION
THERE IS A SLIGHT CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED OVER THE
WEEKEND AND INTO MONDAY BEFORE DRYING TAKES PLACE BY TUESDAY. DRY
CONDITIONS ARE THEN LOOKED FOR TUESDAY THROUGH THURSDAY. WINDS
SHOULD BE LESS ON SATURDAY AND DO NOT EXPECT THE RED FLAG WARNING TO
BE EXTENDED INTO THE WEEKEND. TEMPERATURES WILL BE ABOVE NORMAL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY. HOWEVER...SPOTTERS ARE
ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO
STANDARD OPERATING PROCEDURES.

CAZ519>523-525-NVZ014-017-060800-
EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-MORONGO BASIN-
ESMERALDA AND CENTRAL NYE COUNTY-
WESTERN CLARK AND SOUTHERN NYE COUNTY-
539 AM PDT FRI JUL 5 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA AND
SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED MAINLY
OVER THE MOUNTAINS TODAY. ALTHOUGH LIGHT RAIN MAY BE SEEN THE MAIN
CONCERN WILL BE GUSTY WINDS AND LIGHTNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED SATURDAY
THROUGH SUNDAY MAINLY OVER THE NORTHERN MOUNTAINS. DRYING WILL BE
SEEN ON MONDAY WITH DRY CONDITIONS THEN CONTINUING INTO THURSDAY.
TEMPERATURES WILL REMAIN ABOVE NORMAL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY. HOWEVER...SPOTTERS ARE
ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO
STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jul 5, 11:18 AM PST, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1218 PM PDT FRI JUL 05 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     EXCESSIVE HEAT   BOULDER BEACH           36.04N 114.81W
06/30/2013  M118 F           CLARK              NV   BROADCAST MEDIA

            *** 5 INJ *** 5 PEOPLE WERE TREATED FOR HEAT-RELATED
            INJURIES ON 6/29 AND 6/30 IN THE LAKE MEAD NATIONAL
            RECREATION AREA.

0100 AM     TSTM WND DMG     OATMAN                  35.03N 114.38W
07/01/2013                   MOHAVE             AZ   FIRE DEPT/RESCUE

            THUNDERSTORM WINDS SNAPPED 7 POWER POLES JUST OUTSIDE OF
            OATMAN ON ROUTE 66. A LARGE SHIPPING STORAGE CONTAINER
            WAS FLIPPED OVER. IN ADDITION...POWER WAS KNOCKED OUT TO
            ALL OF OATMAN FOR 18 HOURS.

0100 AM     FLASH FLOOD      OATMAN                  35.03N 114.38W
07/01/2013                   MOHAVE             AZ   FIRE DEPT/RESCUE

            THE GENERAL STORE IN OATMAN WAS INUNDATED WITH WATER FROM
            FLASH FLOODING.

0100 AM     TSTM WND DMG     MOHAVE VALLEY           34.93N 114.59W
07/01/2013                   MOHAVE             AZ   FIRE DEPT/RESCUE

            A POWER LINE WAS KNOCKED DOWN IN MOHAVE VALLEY BY
            THUNDERSTORM WINDS.

0100 AM     HAIL             OATMAN                  35.03N 114.38W
07/01/2013  E0.25 INCH       MOHAVE             AZ   FIRE DEPT/RESCUE

            HAIL OF AT LEAST PEA SIZE BRIEFLY FELL IN OATMAN.

0400 PM     EXCESSIVE HEAT   OATMAN                  35.03N 114.38W
07/01/2013  E112 F           MOHAVE             AZ   FIRE DEPT/RESCUE

            *** 1 INJ *** A THUNDERSTORM KNOCKED OUT POWER TO ALL OF
            OATMAN FOR 18 HOURS RESULTING IN A COOLING STATION BEING
            OPENED. HOWEVER THE HEAT WAS ENOUGH FOR ONE PERSON TO BE
            TREATED FOR HEAT-RELATED INJURIES. ONE DOG ALSO DIED DUE
            TO THE HEAT.

&&
DELAYED REPORTS. OATMAN AND MOHAVE VALLEY EVENTS ARE AN ESTIMATED
TIME.

STACHELSKI
Special weather statement, Jul 5, 11:23 AM PST, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1223 PM PDT FRI JUL 5 2013

NVZ019-061500-
SPRING MOUNTAINS-
1223 PM PDT FRI JUL 5 2013

...GUSTY WINDS POSSIBLE IN THE SPRING MOUNTAINS THROUGH TONIGHT...

WINDY CONDITIONS ARE EXPECTED ACROSS THE SPRING MOUNTAINS TODAY AND
TONIGHT...POTENTIALLY IMPACTING THE CARPENTER ONE FIRE.

* NOW THROUGH 800 PM TONIGHT...SOUTHWEST WINDS ARE EXPECTED TO
  INCREASE ACROSS THE SPRING MOUNTAINS. GUSTS OF 35-40 MPH WILL BE
  POSSIBLE THIS AFTERNOON...WITH HIGHER GUSTS POSSIBLE ON EXPOSED
  RIDGETOPS.

* 800 PM TONIGHT THROUGH 800 AM SATURDAY...DOWNSLOPE WINDS ARE
  FORECAST TO DEVELOP ON THE NORTHEAST SLOPES OF THE SPRING
  MOUNTAINS. THIS INCLUDES KYLE AND LEE CANYONS. WIND GUSTS OF 30-40
  MPH ARE LIKELY WITH THE POTENTIAL FOR BRIEF HIGHER GUSTS.

* THESE WINDS WILL HAVE THE POTENTIAL TO RAPIDLY SPREAD FIRE THROUGH
  THE DAY TODAY. CONCERN EXISTS THAT SPOT FIRES CREATED BY BLOWING
  EMBERS ON THE NORTHEAST SLOPES COULD BE SPREAD DOWNSLOPE DURING
  THE OVERNIGHT HOURS.

* CONFIDENCE...CONFIDENCE IS HIGH IN GUSTY WINDS DEVELOPING THIS
  AFTERNOON INTO THIS EVENING. CONFIDENCE IS MODERATE IN THE
  DEVELOPMENT OF DOWNSLOPE WINDS OVERNIGHT.

OTHER CONCERNS INCLUDE THE CHANCE FOR SHOWERS OR THUNDERSTORMS
CREATING LIGHTNING AND GUSTY/ERRATIC WINDS THROUGH THIS EVENING. IN
ADDITION...SMOKE FROM THE FIRE COULD CREATE NEAR ZERO VISIBILITY AT
TIMES...ESPECIALLY DOWNWIND OF THE FIRE.

WOLCOTT
Local storm report, Jul 5, 11:37 AM PST, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAS VEGAS NV
1237 PM PDT FRI JUL 05 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1106 AM     EXCESSIVE HEAT   5 ENE LAS VEGAS         36.20N 115.06W
06/27/2013  M104 F           CLARK              NV   BROADCAST MEDIA

            NV ENERGY REPORTED 9,000 CUSTOMERS LOST POWER NEAR CAREY
            AVENUE AND NELLIS BOULEVARD FOR ABOUT AN HOUR AFTER A
            SUBSTATION FAILED.

0300 PM     EXCESSIVE HEAT   1 NE STOVEPIPE WELLS    36.61N 117.13W
06/28/2013  M125 F           INYO               CA   NEWSPAPER

            *** 2 INJ *** TWO PEOPLE WERE TREATED FOR HEAT-RELATED
            INJURIES AT THE SAND DUNES IN DEATH VALLEY AFTER THEY
            WENT HIKING. BOTH WERE FLOWN OUT BY HELICOPTER WITH ONE
            IN SERIOUS CONDITION.

0300 PM     EXCESSIVE HEAT   5 WSW GREEN VALLEY      36.04N 115.16W
06/28/2013  M116 F           CLARK              NV   BROADCAST MEDIA

            *** 240 INJ *** A TOTAL OF 240 PEOPLE SUFFERED
            HEAT-RELATED INJURIES INCLUDING NAUSEA...FATIGUE AND
            VOMITING AT THE VANS WARPED TOUR. A TOTAL OF 34 PEOPLE
            WERE TRANSPORTED TO AREA HOSPITALS WITH HEAT EXHAUSTION.
            206 PEOPLE WERE TREATED WITH WATER AND SHADE ON SCENE.

0300 PM     EXCESSIVE HEAT   LAS VEGAS               36.17N 115.15W
06/28/2013  M115 F           CLARK              NV   NEWSPAPER

            *** 35 INJ *** LAS VEGAS FIRE AND RESCUE RESPONDED TO 35
            HEAT-RELATED CALLS THROUGHOUT THE LAS VEGAS VALLEY. 7
            PEOPLE WERE TRANSPORTED TO AREA HOSPITALS WITH HEAT
            EXHAUSTION.

0130 AM     EXCESSIVE HEAT   LAKE HAVASU CITY        34.48N 114.32W
06/29/2013  E99.00 F         MOHAVE             AZ   NEWSPAPER

            HIGH TEMPERATURES CAUSED PHONE AND INTERNET SERVICE TO GO
            DOWN IN LAKE HAVASU CITY. PHONE SERVICE WAS OUT FROMK 130
            AM TO 430 AM AND INTERNET FROM 130 AM TO 10 AM. SOME CELL
            CUSTOMERS ALSO REPORTED DIFFICULTY MAKING PHONE CALLS.

0200 PM     EXCESSIVE HEAT   3 W NORTH LAS VEGAS     36.26N 115.19W
06/29/2013  M112 F           CLARK              NV   BROADCAST MEDIA

            HOT TEMPERATURES KNOCKED OUT POWER TO 132 CUSTOMERS OF NV
            ENERGY NEAR ANN ROAD AND ALLEN ROAD. THE POWER WAS
            RESTORED BY 340 PM.

0230 PM     EXCESSIVE HEAT   LAS VEGAS               36.17N 115.15W
06/29/2013  M115 F           CLARK              NV   NEWSPAPER

            *** 1 FATAL, 28 INJ *** LAS VEGAS FIRE AND RESCUE
            REPORTED TWO HEAT-RELATED DEATHS. AN ELDERLY MAN WAS
            FOUND DEAD AT HIS RESIDENCE WHICH DID NOT HAVE AIR
            CONDITIONING. ANOTHER ELDERLY MAN SUFFERED HEATSTROKE
            WHILE DRIVING ON A LONG ROAD TRIP WITHOUT HIS AIR
            CONDITIONER WHICH BROKE JUST EARLIER AND WAS TAKEN TO THE
            HOSPITAL. 28 PEOPLE WERE TREATED FOR HEAT-RELATED
            INJURIES TODAY WITH 10 TAKEN TO THE HOSPITAL.

0300 PM     LIGHTNING        4 SSE MT. CHARLESTON    36.23N 115.59W
06/29/2013                   CLARK              NV   FIRE DEPT/RESCUE

            MT CHARLESTON NDF STATION REPORTED LIGHTNING STARTED TWO
            WILDFIRES IN THE HARRIS PASS AREA.

0300 PM     EXCESSIVE HEAT   BULLHEAD CITY           35.15N 114.56W
06/29/2013  M123 F           MOHAVE             AZ   NEWSPAPER

            *** 3 INJ *** 3 PEOPLE WERE TREATED FOR HEAT-RELATED
            INJURIES IN BULLHEAD CITY. THERE WAS ONE CASE OF HEAT
            STROKE AND ONE OF DEHYDRATION.

0530 PM     LIGHTNING        HUALAPAI MOUNTAIN       35.10N 113.89W
06/29/2013                   MOHAVE             AZ   TRAINED SPOTTER

            LIGHTNING STARTED A WILDFIRE ON HUALAPAI MOUNTAIN.

0642 PM     TSTM WND GST     5 NW DYER               37.68N 118.09W
06/29/2013  M44.00 MPH       ESMERALDA          NV   TRAINED SPOTTER

            THUNDERSTORM WIND GUSTS BRIEFLY REDUCED VISIBILITY TO
            NEAR ZERO.

0500 PM     EXCESSIVE HEAT   BOULDER BEACH           36.04N 114.81W
06/30/2013  M118 F           CLARK              NV   BROADCAST MEDIA

            *** 5 INJ *** 5 PEOPLE WERE TREATED FOR HEAT-RELATED
            INJURIES ON 6/29 AND 6/30 IN THE LAKE MEAD NATIONAL
            RECREATION AREA.

0800 PM     EXCESSIVE HEAT   LAS VEGAS               36.17N 115.15W
06/30/2013  M117 F           CLARK              NV   NEWSPAPER

            *** 50 INJ *** A TOTAL OF 20 PEOPLE WERE TAKEN TO THE
            HOSPITAL TODAY THROUGHOUT THE LAS VEGAS VALLEY WITH
            HEAT-RELATED INJURIES...MAINLY FOR HEAT EXHAUSTION.

0100 AM     TSTM WND DMG     KINGMAN                 35.21N 114.03W
07/01/2013                   MOHAVE             AZ   TRAINED SPOTTER

            THUNDERSTORM WINDS TORE AN AWNING OFF A MOBILE HOME.

0100 AM     TSTM WND DMG     MOHAVE VALLEY           34.93N 114.59W
07/01/2013                   MOHAVE             AZ   FIRE DEPT/RESCUE

            A POWER LINE WAS KNOCKED DOWN IN MOHAVE VALLEY BY
            THUNDERSTORM WINDS.

0100 AM     FLASH FLOOD      OATMAN                  35.03N 114.38W
07/01/2013                   MOHAVE             AZ   FIRE DEPT/RESCUE

            THE GENERAL STORE IN OATMAN WAS INUNDATED WITH WATER FROM
            FLASH FLOODING.

0100 AM     TSTM WND DMG     OATMAN                  35.03N 114.38W
07/01/2013                   MOHAVE             AZ   FIRE DEPT/RESCUE

            THUNDERSTORM WINDS SNAPPED 7 POWER POLES JUST OUTSIDE OF
            OATMAN ON ROUTE 66. A LARGE SHIPPING STORAGE CONTAINER
            WAS FLIPPED OVER. IN ADDITION...POWER WAS KNOCKED OUT TO
            ALL OF OATMAN FOR 18 HOURS.

0100 AM     HAIL             OATMAN                  35.03N 114.38W
07/01/2013  E0.25 INCH       MOHAVE             AZ   FIRE DEPT/RESCUE

            HAIL OF AT LEAST PEA SIZE BRIEFLY FELL IN OATMAN.

0200 PM     EXCESSIVE HEAT   LAS VEGAS               36.17N 115.15W
07/01/2013  M114 F           CLARK              NV   NEWSPAPER

            *** 15 INJ *** 15 HEAT RELATED INJURIES REPORTED FROM
            MIDNIGHT THROUGH 2 PM ON 7/1 IN THE LAS VEGAS VALLEY. 4
            PEOPLE WERE TRANSPORTED TO THE HOSPITAL.

0400 PM     EXCESSIVE HEAT   OATMAN                  35.03N 114.38W
07/01/2013  E112 F           MOHAVE             AZ   FIRE DEPT/RESCUE

            *** 1 INJ *** A THUNDERSTORM KNOCKED OUT POWER TO ALL OF
            OATMAN FOR 18 HOURS RESULTING IN A COOLING STATION BEING
            OPENED. HOWEVER THE HEAT WAS ENOUGH FOR ONE PERSON TO BE
            TREATED FOR HEAT-RELATED INJURIES. ONE DOG ALSO DIED DUE
            TO THE HEAT.

0657 PM     TSTM WND GST     5 NW DYER               37.68N 118.09W
07/01/2013  M52.00 MPH       ESMERALDA          NV   TRAINED SPOTTER

0300 PM     EXCESSIVE HEAT   LAUGHLIN                35.16N 114.58W
07/02/2013  M114 F           CLARK              NV   BROADCAST MEDIA

            AN ELDERLY MAN WAS FOUND DEAD OUTSIDE OF A LAUGHLIN
            CASINO DEAD FROM CHRONIC PULMONARY DISEASE COMPLICATED BY
            EXCESSIVE HEAT.

1100 PM     EXCESSIVE HEAT   LAS VEGAS               36.17N 115.15W
07/02/2013  M115 F           CLARK              NV   BROADCAST MEDIA

            *** 1 FATAL *** A HOMELESS MAN DIED FROM HEAT EXPOSURE
            AND WAS FOUND DEAD IN VACANT LOT IN WEST LAS VEGAS.

1105 PM     NON-TSTM WND DMG 2 WSW NORTH LAS VEGAS   36.26N 115.18W
07/02/2013                   CLARK              NV   FIRE DEPT/RESCUE

            A FAST MOVING SHOWER WITH STRONG WIND GUSTS CAUSED THE
            COLLAPSE OF A FIRE WORKS BOOTH AND UPROOTED TREES NEAR
            THE INTERSECTION OF SIMMONS AND ANNE RD. IN NORTH LAS
            VEGAS.

1247 AM     NON-TSTM WND DMG 3 WSW NORTH LAS VEGAS   36.26N 115.20W
07/03/2013                   CLARK              NV   FIRE DEPT/RESCUE

            STRONG WINDS FROM A DISSIPATING SHOWER BLEW DOWN
            TREES...DAMAGING AT LEAST TWO HOMES.

&&
UPDATED SUMMARY OF REPORTS TO INCLUDE ALL EXCESSIVE HEAT EVENT
REPORTS.

STACHELSKI
Local storm report, Jul 5, 11:42 AM PST, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1242 PM PDT FRI JUL 05 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     FLASH FLOOD      14 SSW STOVEPIPE WELLS  36.43N 117.26W
07/04/2013                   INYO               CA   PARK/FOREST SRVC

            SMALL ROCKS WASHED ONTO HIGHWAY 190 AT TOWNES PASS.

1000 AM     WILDFIRE         4 ENE MEADVIEW (MMVA3)  36.02N 113.95W
07/05/2013                   MOHAVE             AZ   NEWSPAPER

            THE BEAVER FIRE HAS BURNED OVER 5300 ACRES.

1000 AM     WILDFIRE         HUALAPAI MOUNTAIN       35.10N 113.89W
07/05/2013                   MOHAVE             AZ   NEWSPAPER

            THE DEAN PEAK FIRED HAD BURNED 5200 ACRES ON HUALAPAI
            MOUNTAIN SINCE SATURDAY. EVACUATIONS WERE ORDERED FOR
            HAULAPAI MOUNTAIN FOR THE PINE LAKE AND PINION PINE
            SUBDIVISIONS. WILD COW CAMPGROUND WAS CLOSED.

&&

STACHELSKI

The radar

The Las Vegas radar (KESX), 34 km away, was scanning. The volume nearest the first event began at 22:23 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Clark

When
July 5, 2:25 PM PST to 2:30 PM PST
Where
Clark County, 2.75 mi SSE of Las Vegas Hndrsn Sky
Measured
0.88 in hail
Reported by
Public
Coordinates
35.942, -115.115

A report of nickel size hail near Anthem Pkwy. and Bicentennial Pkwy. was relayed through Twitter.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nevada in 2013Every state in 2013This day in weather historyWarnings in Nevada, July 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 459741.